New...at my breaking point

iVillage Member
Registered: 04-01-2004
New...at my breaking point
3
Fri, 08-20-2010 - 10:14am

Hello Everyone!

My name is Martha and I have a 8 yr old DD who was diagnosed with ADHD when she was 6. We have tried Adderal, and also most recently Concerta. Last year, she lost so much weight she fell off the charts. She had to be hospitalized, so needless to say we stopped the Concerta at the end of the school year. She has since gained 15lbs and grown about 4 inches. So, now we are starting the new school year. She is repeating third grade because she missed so much school last year due to the weight loss. We really, REALLY want her to be successful this year. So we are starting her on Straterra. I would love to have any input possible on what side effects we should expect. We are obviously going to be looking very closely for weight loss, but what else are the big cues that it's not working.

Thank you sooo much!
Martha

Photobucket

Photobucket

iVillage Member
Registered: 06-10-2007
Fri, 08-20-2010 - 10:41am

HI and welcome


When starting Strat it has to be ramped slowly From 10 mgs

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 11-30-2009
Wed, 08-25-2010 - 10:44am

Hi Martha,


I have not tried those two drugs with my son who is 5 years old, but we have tried Methelyphanadate and Focalin and have had much success with both of them, no weight gain, no weight loss.

siggy waterfall
iVillage Member
Registered: 10-15-2006
Mon, 09-15-2014 - 1:59pm

Results are often seen within one week but it can take 2 months to see the full effect. However, one of the common side effects is loss of appetite so be sure to monitor food intake.

How will you know if it is not working? Oh, it will be obvious! Continued challenging behaviors, sudden behavioral anomalies, etc.

Unfortunately, meds are trial and error.